Alert archive / Pennsylvania / Areal Flood Advisories in 2014

Areal Flood Advisory 340, NWS Philadelphia/Mount Holly

July 15, 2014Chester County, Montgomery County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood advisory at Jul 15, 2014, 7:32 PM EDT for Chester County, Montgomery County, Pennsylvania. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Jul 15, 2014, 7:32 PM EDT (23:32 UTC)
Expired
Jul 16, 2014, 1:30 AM EDT
In force
6 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Chester County, PA, Montgomery County, PA

The radar

The Philadelphia radar (KDIX), 106 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1120 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1120 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WGUS81 KPHI 152332
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
732 PM EDT TUE JUL 15 2014

PAC029-091-160330-
/O.NEW.KPHI.FA.Y.0340.140715T2332Z-140716T0330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY PA-CHESTER PA-
732 PM EDT TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  WESTERN MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  NORTHEASTERN CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 1130 PM EDT

* AT 731 PM EDT METEOROLOGISTS WERE MONITORING A SLOW MOVING         
  THUNDERSTORM IN THE ADVISORY AREA PRODUCING HEAVY RAIN. RAIN       
  AMOUNTS OF OVER AN INCH WILL BE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 4012 7575 4025 7558 4007 7536 3990 7576

$$

SFJ
1 follow-up statement
899 
WGUS81 KPHI 160329
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1129 PM EDT TUE JUL 15 2014

PAC029-091-160530-
/O.EXT.KPHI.FA.Y.0340.000000T0000Z-140716T0530Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY PA-CHESTER PA-
1129 PM EDT TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  WEST CENTRAL MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...
  NORTHEASTERN CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 130 AM EDT

* AT 1124 PM EDT...CHESTER COUNTY 911 OFFICIALS REPORTED MINOR 
FLOODING IN THE AREA...PARTICULARLY ALONG BRANDYWINE CREEK. THE 
HEAVY RAINFALL HAS ENDED BUT PONDING IN POOR DRAINAGE AREAS WILL 
CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IN URBAN OR OTHER AREAS IS OCCURRING OR IS IMMINENT.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4012 7575 4025 7558 4007 7536 3990 7576

$$

JRK

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jul 15, 3:34 PM EDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 15, 3:34 PM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT TUE JUL 15 2014

.SYNOPSIS...
A COLD FRONT OVER WESTERN PENNSYLVANIA WILL CROSS NEW JERSEY AND
DELAWARE TONIGHT AS LOW PRESSURE FORMS OVER NEW JERSEY. THE FRONT
AND LOW PRESSURE MAY LINGER ALONG THE MID ATLANTIC COAST WEDNESDAY
BEFORE SHIFTING OUT TO SEA WEDNESDAY EVENING. HIGH PRESSURE OVER THE
PLAINS WILL SPREAD EAST AND COVER THE MID ATLANTIC STATES THURSDAY
THROUGH SATURDAY. A WARM FRONT WILL MOVE VERY SLOWLY NORTHWARD INTO
THE MID ATLANTIC STATES NEXT SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A SITUATION LIKE YESTERDAY WITH FLASH FLOOD WATCHES AND SVR TSTM
WATCHES ACROSS THE CWA FOR THE REST OF THE AFTERNOON AND THE
EVENING. TSTMS HAVE DEVELOPED ACROSS ERN MD/DEL/NJ WITH A FEW ACROSS
ERN PA. YOU CAN EXPECT DAMAGING WINDS/SOME HAIL AND DOWNPOURS WITH
THE ACTIVITY THROUGH THE EVENING. THE STEADY RAINS WILL BREAK OFF
FOR AWHILE THIS EVENING...BUT THE MODELS SHOW THE FRONT STALLING
ACROSS ERN NJ /ERN DEL AND MORE RAIN MOVING UP ALONG IT LATER
TONIGHT. I HAVE UPPER THE POPS FROM EARLIER ACROSS THESE AREAS. MOST
OF THE THUNDER WILL BE DONE BEFORE MIDNIGHT...SO JUST SHOWER WORDING
AFTER THAT. ONE MORE WARM HUMID NIGHT WITH LOWS MID 60S TO LOW 70S
MOST AREAS. LOWS IN THE UPPER 50S/LOW 60S FAR WEST...AS DRIER AIR
BEGINS TO ARRIVE BY MORNING.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE FRONT AND WEAK LOW MOVE AWAY DURING THE MORNING AS HIGH PRESSURE
BEGINS TO MOVE TOWARD THE AREA. DRIER AND COOLER AIR WILL OVERSPREAD
THE REGION DURING THE DAY. SCT SHOWERS STILL POSSIBLE ACROSS THE
ERN AREAS DURING THE MORNING. HIGH TEMPS WILL BE COOLER THAN RECENT
DAYS WITH LOW/MID 80S MOST AREAS. MUCH DRIER AIR WILL FEEL MUCH MORE
COMFORTABLE FOR A CHANGE. WINDS WEST TO NORTHWEST AT 5 TO 10 MPH.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
500 MB: MEAN TROUGH IN EASTERN NORTH AMERICA THROUGH THE PERIOD.

TEMPERATURES: CALENDAR DAY AVERAGES FOR THE FIRST HALF OF THE MONTH
ARE STILL VERY CLOSE TO WHERE THEY WERE A WEEK AGO...1 TO 2 DEGREES
ABOVE NORMAL EXCEPT LESS THAN A DEGREE ABOVE NORMAL AT KACY.
TEMPERATURES THURSDAY WILL AVERAGE CLOSE TO 4 DEGREES BELOW NORMAL...2
TO POSSIBLY 4F BELOW NORMAL FRIDAY... NEAR NORMAL THIS WEEKEND AND
MAY BEGIN AN ABOVE NORMAL TREND NEXT MONDAY OR TUESDAY.

FORECAST BASIS: UNLESS OTHERWISE NOTED THE LONG TERM PERIOD OF THIS
FORECAST IS GENERALLY BASED ON A 50 50 BLEND OF THE 12Z/15 NAM/GFS
MOS FOR THE PERIOD WEDNESDAY NIGHT THROUGH THURSDAY NIGHT... THE
12Z/15 GFS MOS FRIDAY AND FRIDAY NIGHT AND THEN THEREAFTER
(SATURDAY ONWARD) THE 1522Z/15 WPC GRIDDED GUIDANCE USED ALMOST VERBATIM.
THIS WAS CHECKED AGAINST THE 12Z/15 ECMWF TO SEE IF WE'RE IN THE
BALLPARK WITH ECMWF CYCLICALLY PERSISTENT 18Z 2METER TEMPERATURES.

OUR FORECAST MAX TEMPS ON FRIDAY MAY BE TOO HIGH.

THE PRECIPITATION PROBABILITY GUIDANCE WAS CHECKED AGAINST THE
09Z/15 SREF POPS FOR .01 IN 3 HRS THROUGH 0Z SATURDAY AND THEREAFTER
THE 12Z/15 GEFS 6HR POPS FOR 0.05 .

THE DAILIES...

WEDNESDAY NIGHT THROUGH FRIDAY...FAIR. A WELL DESERVED RESPITE FROM
THE STORMS OF THE LAST COUPLE OF DAYS AS MUCH DRIER AIR (LOW
HUMIDITY AKA EARLY AFTERNOON DEWPOINTS 15 TO 20 DEGREES LOWER THAN
THOSE OF TODAY) PREVAILS. THERE COULD BE PATCHY EARLY MORNING FOG
IN THE VALLEYS THURSDAY AND FRIDAY MORNING WITH LIGHT WIND AND
DECENT RADIATIONAL COOLING UNDER CLEAR SKIES. WITH THE TROUGH
ALOFT STILL IN THE AREA...ITS NOT IMPOSSIBLE TO SEE AN ISOLATED
AFTERNOON SHOWER IN E PA AND NW NJ HILLS BUT ITS HIGHLY UNLIKELY
AS OF THIS ASSESSMENT.

THIS WEEKEND...WE HAVE A CHANCE OF SHOWERS IN THE FCST BUT ITS LOW
CHANCE ASSOCIATED WITH THE LAGGING TROUGH ALOFT AND ATTEMPTED WEAK
WARM AIR ADVECTION. WE CANT RULE OUT A PERIOD OF SHOWERS IN THIS
PERIOD BUT OUR FORECAST MAY BE TOO PESSIMISTIC AND IT COULD END UP
A DECENT WEEKEND.

NEXT MONDAY AND TUESDAY...TROUGH ALOFT AND A WARM FRONT IN THE
AREA COULD RESULT IN ANOTHER WET HUMID PATTERN NEXT WEEK BUT ITS
FAR TOO EARLY TO BE CONFIDENT OF THE SCENARIO.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SVR WATCH IN EFFECT THRU 01Z AT THE TERMINALS. SCT TSTMS WITH
IFR/MVFR CONDITIONS EXPECTED FOR THE NEXT 4-6 HOURS WITH LIFR
CONDITIONS IF A DIRECT HIT WITH SVR TSTM. OTHER THAN THAT...MOSTLY
MVFR/VFR CONDITIONS WITH SW/W WINDS AT AROUND 10 KTS TONIGHT. PATCHY
FOG POSSIBLE LATE. TUE...VFR EXPECTED WITH DECREASING CLOUDS AND
W/NW WINDS AROUND 10 KTS.

OUTLOOK...
WEDNESDAY NIGHT THROUGH FRIDAY...PREDOMINATELY VFR. GENERALLY
LIGHT WINDS THROUGHOUT.

FRIDAY NIGHT AND SATURDAY...GENERALLY VFR. A CHANCE FOR A SHOWER
OR ISOLATED TSTM BUT NOT EXUDING HIGH CONFIDENCE.  LIGHT WIND.

SUNDAY...POTENTIALLY A LITTLE MORE UNSTABLE BUT STILL VFR WITH
SMALL CHANCE OF A SHOWER OR TSTM.

&&

.MARINE...
WE WILL CONTINUE WITH THE SCA FLAG INTO TONIGHT WITH GUSTY WINDS TO
25 KTS AND SEAS 4 TO 5 FT AT TIMES. OCNL TSTMS WITH GUSTY WINDS AND
POSSIBLE SMW FLAGS THROUGH THE EVENING. ACROSS DEL BAY...TSTMS ARE
EXPECTED ALSO...BUT OVERALL GUSTS AND SEAS WILL REMAIN BELOW SCA
CRITERIA. TUE...DIMINISHING WINDS AND SEAS WITH ONLY SCT MORNING
SHOWERS ON THE WATERS.

OUTLOOK...
WEDNESDAY NIGHT THROUGH SUNDAY...NO MARINE HEADLINES ARE ANTICIPATED.
SEAS SHOULD BE GRADUALLY SUBSIDING THROUGH THE PERIOD WITH HIGH PRESSURE
NEARLY OVERHEAD. OFFSHORE FLOW AT THE START OF THIS PERIOD SHOULD BECOME
PREDOMINANTLY LIGHT ONSHORE FLOW FRIDAY INTO THE WEEKEND.

&&

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062-
     070-071-101>106.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007>010-
     012>027.
DE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001>004.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008-012-015-019-
     020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ450>455.

&&

SYNOPSIS...DRAG 334
NEAR TERM...O'HARA 334
SHORT TERM...O'HARA 334
LONG TERM...DRAG 334
AVIATION...DRAG/O'HARA 334
MARINE...DRAG/O'HARA 334
RIP CURRENTS...334
Hazardous weather outlook, Jul 15, 7:21 PM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
721 PM EDT TUE JUL 15 2014

NJZ001-007>010-012-015-PAZ054-055-060>062-070-071-101>106-162330-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
721 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ013-016>023-027-162330-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
721 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-162330-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
721 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-162330-
DELAWARE BEACHES-
721 PM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT WEDNESDAY...
...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-162330-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
721 PM EDT TUE JUL 15 2014

...SEVERE THUNDERSTORM WATCH 423 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 15, 5:45 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             PITTSGROVE TWP          39.55N  75.14W
07/15/2014  E0.25 INCH       SALEM              NJ   SOCIAL MEDIA

0342 PM     MARINE TSTM WIND SHIP JOHN SHOAL NOS     39.30N  75.38W
07/15/2014  M45 MPH          ANZ430             NJ   NOS PLATFORM

0442 PM     HAIL             LOWER MAKEFIELD TWP     40.22N  74.86W
07/15/2014  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

0450 PM     HAIL             EWING                   40.27N  74.80W
07/15/2014  M0.25 INCH       MERCER             NJ   TRAINED SPOTTER

0450 PM     HAIL             WEST TRENTON            40.26N  74.82W
07/15/2014  M0.75 INCH       MERCER             NJ   PUBLIC

            DIME SIZE HAIL REPORTED.

0455 PM     TSTM WND GST     TRENTON                 40.22N  74.76W
07/15/2014  M50 MPH          MERCER             NJ   WEATHER FLOW

0456 PM     TSTM WND GST     TRENTON AIRPORT         40.28N  74.81W
07/15/2014  M51 MPH          MERCER             NJ   ASOS

0520 PM     HAIL             TABERNACLE              39.84N  74.71W
07/15/2014  M1.00 INCH       BURLINGTON         NJ   SOCIAL MEDIA

&&

EVENT NUMBER PHI1400559 PHI1400558 PHI1400560 PHI1400561 PHI1400562
PHI1400564 PHI1400563 PHI1400565

STAFF
Special weather statement, Jul 15, 5:45 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT TUE JUL 15 2014

NJZ017-018-021>023-027-152245-
ATLANTIC NJ-CAMDEN NJ-CAPE MAY NJ-CUMBERLAND NJ-GLOUCESTER NJ-
SOUTHEASTERN BURLINGTON NJ-
545 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...NORTH CENTRAL CAPE
MAY...NORTHEASTERN CUMBERLAND...SOUTHEASTERN BURLINGTON...
SOUTHEASTERN CAMDEN AND SOUTHEASTERN GLOUCESTER COUNTIES...

AT 543 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOUTH VINELAND...
MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR VINELAND...BUENA...NEWFIELD...AND DOROTHY
AROUND 550 PM...MIZPAH...COLLINGS LAKES...AND MAYS LANDING AROUND 600
PM...ELWOOD-MAGNOLIA...FOLSOM AND HAMMONTON AROUND 610 PM.

LAT...LON 3924 7488 3949 7516 3950 7514 3946 7509
      3955 7508 3985 7465 3971 7438 3961 7439

FORECASTER: HEAVENER
Local storm report, Jul 15, 5:51 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
551 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             PITTSGROVE TWP          39.55N  75.14W
07/15/2014  E0.25 INCH       SALEM              NJ   SOCIAL MEDIA

0342 PM     MARINE TSTM WIND SHIP JOHN SHOAL NOS     39.30N  75.38W
07/15/2014  M45 MPH          ANZ430             NJ   NOS PLATFORM

0442 PM     HAIL             LOWER MAKEFIELD TWP     40.22N  74.86W
07/15/2014  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

0450 PM     HAIL             EWING                   40.27N  74.80W
07/15/2014  M0.25 INCH       MERCER             NJ   TRAINED SPOTTER

0450 PM     HAIL             WEST TRENTON            40.26N  74.82W
07/15/2014  M0.75 INCH       MERCER             NJ   PUBLIC

            DIME SIZE HAIL REPORTED.

0455 PM     TSTM WND GST     TRENTON                 40.22N  74.76W
07/15/2014  M50 MPH          MERCER             NJ   WEATHER FLOW

0455 PM     TSTM WND DMG     WEST TRENTON            40.26N  74.82W
07/15/2014                   MERCER             NJ   TRAINED SPOTTER

            LARGE TREE BRANCH DOWN ON CAR.

0456 PM     TSTM WND GST     TRENTON AIRPORT         40.28N  74.81W
07/15/2014  M51 MPH          MERCER             NJ   ASOS

0520 PM     HAIL             TABERNACLE              39.84N  74.71W
07/15/2014  M1.00 INCH       BURLINGTON         NJ   SOCIAL MEDIA

&&

EVENT NUMBER PHI1400559 PHI1400558 PHI1400560 PHI1400561 PHI1400562
PHI1400564 PHI1400566 PHI1400563 PHI1400565

STAFF
Special weather statement, Jul 15, 6:12 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
612 PM EDT TUE JUL 15 2014

NJZ001-008-010-152315-
MORRIS NJ-SOMERSET NJ-SUSSEX NJ-
612 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SUSSEX...MORRIS AND
NORTH CENTRAL SOMERSET COUNTIES...

AT 610 PM EDT...A STRONG THUNDERSTORM WAS NEAR BERNARDSVILLE...MOVING
NORTH AT 25 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR MORRISTOWN AROUND 620 PM...MORRIS PLAINS
AROUND 630 PM...ROCKAWAY AROUND 640 PM...LAKE TELEMARK AROUND 650 PM
AND GREEN POND AROUND 700 PM.

LAT...LON 4111 7447 4109 7449 4107 7448 4104 7449
      4106 7445 4102 7439 4100 7429 4091 7426
      4089 7428 4090 7433 4085 7432 4067 7448
      4073 7473 4114 7456

FORECASTER: HEAVENER
Special weather statement, Jul 15, 6:17 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
617 PM EDT TUE JUL 15 2014

NJZ020-022>027-152315-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
617 PM EDT TUE JUL 15 2014

...A STRONG THUNDERSTORM WILL AFFECT CAPE MAY...SOUTH CENTRAL
OCEAN...SOUTHEASTERN ATLANTIC AND SOUTHEASTERN BURLINGTON COUNTIES...

AT 615 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH CAPE MAY...
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM...AND
THE STORM WILL AFFECT THE BEACHES. FOR YOUR SAFETY...IMMEDIATELY MOVE
OFF THE BEACH AND SEEK SHELTER INDOORS.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

THIS STORM WILL BE NEAR GREEN CREEK AROUND 630 PM...GOSHEN AROUND 640
PM...SEAVILLE AROUND 650 PM...OCEAN CITY AROUND 700 PM...MARGATE CITY
AROUND 710 PM AND PLEASANTVILLE AROUND 720 PM.

LAT...LON 3940 7435 3934 7443 3930 7453 3921 7464
      3913 7471 3910 7469 3905 7476 3899 7478
      3893 7487 3893 7497 3901 7496 3912 7490
      3919 7492 3962 7445 3963 7424 3959 7424
      3963 7422 3963 7418

FORECASTER: HEAVENER
Local storm report, Jul 15, 6:47 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
647 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             PITTSGROVE TWP          39.55N  75.14W
07/15/2014  E0.25 INCH       SALEM              NJ   SOCIAL MEDIA

0342 PM     MARINE TSTM WIND SHIP JOHN SHOAL NOS     39.30N  75.38W
07/15/2014  M45 MPH          ANZ430             NJ   NOS PLATFORM

0442 PM     HAIL             LOWER MAKEFIELD TWP     40.22N  74.86W
07/15/2014  E0.25 INCH       BUCKS              PA   TRAINED SPOTTER

0450 PM     HAIL             EWING                   40.27N  74.80W
07/15/2014  M0.25 INCH       MERCER             NJ   TRAINED SPOTTER

0450 PM     HAIL             WEST TRENTON            40.26N  74.82W
07/15/2014  M0.75 INCH       MERCER             NJ   PUBLIC

            DIME SIZE HAIL REPORTED.

0455 PM     TSTM WND GST     TRENTON                 40.22N  74.76W
07/15/2014  M50 MPH          MERCER             NJ   WEATHER FLOW

0455 PM     TSTM WND DMG     WEST TRENTON            40.26N  74.82W
07/15/2014                   MERCER             NJ   TRAINED SPOTTER

            LARGE TREE BRANCH DOWN ON CAR.

0456 PM     TSTM WND GST     TRENTON AIRPORT         40.28N  74.81W
07/15/2014  M51 MPH          MERCER             NJ   ASOS

0520 PM     HAIL             TABERNACLE              39.84N  74.71W
07/15/2014  M1.00 INCH       BURLINGTON         NJ   SOCIAL MEDIA

0520 PM     HAIL             SOUTHAMPTON TWP         39.91N  74.73W
07/15/2014  M0.25 INCH       BURLINGTON         NJ   SOCIAL MEDIA

0530 PM     FLASH FLOOD      WILLIAMSTOWN            39.69N  74.98W
07/15/2014                   GLOUCESTER         NJ   SOCIAL MEDIA

            FLOODING ON MAIN STREET IN WILLIAMSTOWN.

&&

EVENT NUMBER PHI1400559 PHI1400558 PHI1400560 PHI1400561 PHI1400562
PHI1400564 PHI1400566 PHI1400563 PHI1400565 PHI1400567 PHI1400568

STAFF

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:19 PM EDTFlash Flood WarningPHIBucks, Montgomery, Philadelphia4 hr
Jul 15, 4:26 PM EDTSevere Thunderstorm WarningPHIBucks64 min
Jul 15, 7:20 PM EDTAreal Flood AdvisoryPHIBucks4 hr

Nearby

Areal Flood Advisories in Pennsylvania, 2014Every areal flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.